Case Report: Nasal swelling and ulceration as a unique immune-related cutaneous adverse event of atezolizumab in small cell lung cancer

Read full text
Authors: Junhui Yang, Xuemei Du, H Liu, Yueqin Hao
Cited by: 1
References: 15

Abstract

This article reports a rare immune-related cutaneous adverse event (ircAE) manifesting as nasal swelling and ulceration in a patient with small cell lung cancer (SCLC) after treatment with atezolizumab. A patient with extensive-stage SCLC developed symptoms of nasal swelling and ulceration during treatment with atezolizumab combined with anlotinib. Based on clinical test results, we ruled out infections and autoimmune diseases. Histopathological analysis of the lesion biopsy excluded metastatic carcinoma. According to the patient's medication history, we considered that the nasal swelling and ulceration were extremely rare ircAEs caused by atezolizumab. After we discontinued immunotherapy and administered glucocorticoids, the patient's nasal skin symptoms improved significantly. We searched multiple medical databases such as PubMed, but did not find similar reports.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Colorectal Cancer Treatments and Studies Immunodeficiency and Autoimmune Disorders

Publication details

Journal / source
Frontiers in Immunology
Publisher
Frontiers Media SA
Volume
17
Pages
1818537–1818537
Publication date
30 April 2026
Language
EN